Results 1 to 3 of 3

Thread: 4 week in citralopram

  1. #1

    4 week in citralopram

    Hi all. I took the plunge and decided to try medication again. I tried sertraline but after 5 weeks I was feeling worse and having more panic attacks so they took me off it and swapped to citalopram. I have been on 2 weeks 10mg and 10 days 20mg. I don't think im as anxious as I was on the sertraline but I think I'm still very anxious compared to what I was like before the tablets. I took ecitralopram for years and stopped 4 years ago, I don't remember it taking thislong to take effect. The problem I have is I suffer from health anxiety badly and I have felt dizzy for a few years I had tests when it first started and they said it was nothing and sent me for balance therapy. I had a baby and it didn't seem so bad and then the last year has been horrible. Anyway since taking these tablets the dizziness seems worse and i don't know if it's the tablets or the side effects or what. Im tempted to speak to gp and come off tablets again but I really don't know what to do. I just wondered if anyone else had dizziness with citralopram or if it's normal for side effects to last this long. Thanks for reading

  2. #2
    Join Date
    Jan 2017
    Posts
    1,789

    Re: 4 week in citralopram

    Quote Originally Posted by Kenton View Post
    I don't think im as anxious as I was on the sertraline but I think I'm still very anxious compared to what I was like before the tablets.
    Unfortunately, an initial increase in anxiety is very common due to the enhanced serotonin activity produced by serotonergic antidepressants (ADs). Despite the common myth, serotonin isn't a 'feel good.' However, the body, including the brain, usually adapt to the increased serotonin by downregulating serotonin synthesis and expression after a while and the anxiety and other side-effects then diminish, but may return for a while after dose increases.

    I took ecitralopram for years and stopped 4 years ago, I don't remember it taking thislong to take effect.
    ADs typically take 4-12 weeks to kick-in and given you've been on escitalopram before (it is also the active ingredient in citalopram) kick-in may take a little longer than the first time.

    ADs have no direct effect on anxiety, or depression in the way say aspirin has on a headache. They work by stimulating the growth of new brain cells (neurogenesis) to replace cells killed, or prevented from growing by high brain stress hormone levels. The therapeutic response is produced by these new cells and the stronger interconnections they forge, not the meds directly, and they take time to bud, grow and mature. For a more detailed explanations see: Depression and the Birth and Death of Brain Cells (PDF) and How antidepressant drugs act.

    Anyway since taking these tablets the dizziness seems worse and i don't know if it's the tablets or the side effects or what.
    Dizziness is both an anxiety symptom and common initial antidepressant side-effect, probably mostly caused by the heightened anxiety than the med directly.

    Im tempted to speak to gp and come off tablets again but I really don't know what to do.
    Imo, the best course is treating the side-effects rather than abandoning the AD and your GP should be able to help you with this.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  3. #3

    Re: 4 week in citralopram

    Quote Originally Posted by panic_down_under View Post
    Unfortunately, an initial increase in anxiety is very common due to the enhanced serotonin activity produced by serotonergic antidepressants (ADs). Despite the common myth, serotonin isn't a 'feel good.' However, the body, including the brain, usually adapt to the increased serotonin by downregulating serotonin synthesis and expression after a while and the anxiety and other side-effects then diminish, but may return for a while after dose increases.



    ADs typically take 4-12 weeks to kick-in and given you've been on escitalopram before (it is also the active ingredient in citalopram) kick-in may take a little longer than the first time.

    ADs have no direct effect on anxiety, or depression in the way say aspirin has on a headache. They work by stimulating the growth of new brain cells (neurogenesis) to replace cells killed, or prevented from growing by high brain stress hormone levels. The therapeutic response is produced by these new cells and the stronger interconnections they forge, not the meds directly, and they take time to bud, grow and mature. For a more detailed explanations see: Depression and the Birth and Death of Brain Cells (PDF) and How antidepressant drugs act.



    Dizziness is both an anxiety symptom and common initial antidepressant side-effect, probably mostly caused by the heightened anxiety than the med directly.



    Imo, the best course is treating the side-effects rather than abandoning the AD and your GP should be able to help you with this.
    Thanks for the info and advice

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Citralopram - Anyone? Please.
    By isthistheend in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 5
    Last Post: 24-01-13, 02:02
  2. Me , Myself and Citralopram
    By maxine in forum Citalopram / Celexa
    Replies: 14
    Last Post: 21-07-12, 12:41
  3. citralopram
    By pmcb12 in forum Citalopram / Celexa
    Replies: 4
    Last Post: 14-06-12, 22:17
  4. citralopram
    By haighy in forum Citalopram / Celexa
    Replies: 10
    Last Post: 23-02-12, 00:43
  5. Anyone on/been on Citralopram ?
    By candicemarie88 in forum Health Anxiety
    Replies: 7
    Last Post: 16-12-10, 22:12

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •